# SDR 2008UALA04092

- Difficulty date: August 4, 2008
- Submitted: August 12, 2008
- Operation: Air carrier
- Aircraft: N381UA
- Make and model: Boeing 737322
- Aircraft serial: 24656
- Aircraft time: 51,876 hours, 36,357 cycles
- Engine: Cfmint CFM563C1
- Engine time: 51,629 hours, 30,242 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 1461M14P04
- Part serial: MDAMC471
- Condition: Seized
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, Y, J
- Precautionary procedure: A

## Discrepancy

NR 1 ENGINE FAILURE.  RTFL.  ENG 1 STALLED AT 1,000' FOR 5 SEC, ENG SEIZED, OIL PRESS & N1 DROPPED TO ZERO, COMPLETED ENG SHUTDOWN.  PROCEDURE, FLT AIRBORNE FOR 11 MIN, SMOKE IN CABIN, BLEEDS SHUTOFF WHICH CLEARED SMOKE, EMERGENCY DECLARED.  NO EXCEEDANCE REPORTED, UPON ARRIVAL FOUND OIL DRIPPING FROM 7'0 CLK DRAIN HOLE AT TURB EXHAUST, UNABLE TO SEE OIL LEVEL IN TANK, FLT DECK ENG 1 OIL QTY IND READ 36, ENG 2 AT 100.  SPINNER & TAIL PIPE HAVE NO EVIDENCE OF OIL LEAK.  FBO REPORTS FORWARD SUMP SCAVENGE CHIP DETECTOR (MIDDLE MAGNETIC C-D) IS FULL OF METAL.  THE ENGINE WAS REPLACED.  NO ADDITIONAL FINDINGS DATA IS EXPECTED DUE TO RETIREMENT OF THE FLEET.  FOUND FAILURE OF NR 3 BEARING.
